MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE, 18F; FEEDING TUBE

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE, 18F; FEEDING TUBE
Model Number 000718
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date (06/2021).
 
Event or Problem Description
It was reported that some time post gastrostomy tube placement, the feeding tube balloon allegedly ruptured and a sterile water leakage was identified.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: one tri-funnel replacement gastrostomy tube 18f was returned for evaluation.Gross visual, microscopic visual and functional evaluations were performed.The investigation is confirmed for g-tube rupture and leak issue as the leak at the pinhole rupture was noted approximately 2.0cm from the distal end of the device and the balloon failed to inflate.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date:06/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that some time post gastrostomy tube placement, the feeding tube balloon allegedly ruptured and sterile water leakage was identified.There was no reported patient injury.

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE, 18F
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10389633
Report Number3006260740-2020-02876
Device Sequence Number11487682
Product Code KNT
UDI-Device Identifier00801741037146
UDI-Public(01)00801741037146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000718
Device Catalogue Number000718
Device Lot NumberNGCN1638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1